Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 64, NWS Birmingham, AL

March 23, 2013Tallapoosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 23, 2013, 10:51 PM CDT for Tallapoosa County, Alabama. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2013, 10:51 PM CDT (03:51 UTC)
Expired
Mar 23, 2013, 11:30 PM CDT
In force
39 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Tallapoosa County, AL

What was reported inside it

TimeReportWhereRemark
Mar 23, 10:51 PM CDTHAIL 13 Nw Alexander City, ALALONG HIGHWAY 280 NEAR COOSA AND TALLAPOOSA COUNTY LINE.
Mar 23, 10:54 PM CDTHAIL 14 Wnw Alexander City, ALALONG HIGHWAY 280 NEAR THE COOSA AND TALLAPOOSA COUNTY LINE. TIME CORRECTED FROM RADAR AND LOCATION CORRECTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 6:42 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WUUS54 KBMX 240351
SVRBMX
ALC123-240430-
/O.NEW.KBMX.SV.W.0064.130324T0351Z-130324T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1051 PM CDT SAT MAR 23 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 1130 PM CDT

* AT 1048 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CREWSVILLE...OR 6 MILES EAST OF ROCKFORD...
  AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALEXANDER CITY...WIND CREEK STATE PARK...JACKSONS' GAP...JACKSONS
  GAP...HILLABEE CREEK...NEW SITE...GOLDVILLE AND HACKNEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3290 8560 3285 8600 3309 8601 3309 8598
      3310 8597 3311 8560 3299 8559
TIME...MOT...LOC 0351Z 246DEG 45KT 3293 8607

$$

MA
1 follow-up statement
947 
WWUS54 KBMX 240410 RRA
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1110 PM CDT SAT MAR 23 2013

ALC123-240420-
/O.CAN.KBMX.SV.W.0064.000000T0000Z-130324T0430Z/
TALLAPOOSA AL-
1110 PM CDT SAT MAR 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TALLAPOOSA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3290 8560 3285 8600 3309 8601 3309 8598
      3310 8597 3311 8560 3299 8559
TIME...MOT...LOC 0410Z 246DEG 45KT 3303 8581

$$

MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 9:36 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 23, 9:36 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
936 PM CDT SAT MAR 23 2013

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

SURFACE LOW CURRENTLY SITUATED NEAR NEW ORLEANS IS IN RESPONSE TO A
DEEPENING NEGATIVE TILT UPPER LEVEL TROUGH MOVING THROUGH THE MIDDLE
MISSOURI VALLEY.  THIS SURFACE LOW WILL CONTINUE TO DEEPEN OVER THE
NEXT SEVERAL HOURS...WHILE SLOWLY MOVING EAST NORTHEAST.  IT SHOULD
CROSS THE CWA WITHIN THE NEXT 12 TO 15 HOURS.  THE BIG UNCERTAINTY
WITH THIS LOW CONTINUES TO BE THE ASSOCIATED WARM FRONT...WHICH
CURRENTLY IS JUST BARELY ONSHORE FROM MOB WESTWARD ALONG THE MS AND
LA GULF COAST.  IT IS LIKELY THAT THE WARM FRONT WILL SLOWLY LIFT
NORTHWARD OVER THE NEXT 12 HOURS ACCOMPANYING THE SURFACE LOW.
TYPICALLY THIS WOULD MEAN TROUBLE FOR OUR CWA WITH THE THREAT OF
TORNADOES.  HOWEVER...IT LOOKS AS IF THE MOISTURE RETURN AND
INSTABILITY RECOVERY WILL BE HARD PRESSED...ONLY GIVEN ABOUT AN HOUR
OR TWO OF RETURN FLOW BEFORE THE COLD FRONT/DRYLINE COMES SWEEPING
THROUGH ENDING ALL SEVERE ACTIVITY FOR THIS OVERNIGHT PERIOD.  A
GOOD OB TO WATCH OVER THE NEXT SEVERAL HOURS WILL BE MERIDIAN IN
SOUTHERN MS.  THE CURRENT TD IS 57...AND IT WILL BE INTERESTING
TO SEE IF IT CAN REACH THE 60S.  THIS WILL PROBABLY TELL THE TAIL
GOING EAST INTO CENTRAL AL.  IN THE MEANTIME WILL GET THE ELEVATED
NONTRIVIAL STORMS AND BOWING LINE SEGMENTS TO DEAL WITH...HAIL AS
THE MAIN THREAT AS WE HAVE SEEN OVER THE PAST SEVERAL HOURS...BUT
THERE COULD ALSO BE SOME DAMAGING WINDS ALTHOUGH THAT APPEARS LEES
LIKELY GIVEN THE ELEVATE NATURE.  BOTTOM LINE...WATCH THE SURFACE
LOW...TRIPLE POINT...AND WARM FRONT...AS THEY COULD STILL BE
TROUBLE.  THE STORMS NORTH OF THE MCCOMB MS AREA ARE BEING TRIGGERED
BY THE TRIPLE POINT...JUST FOR REFERENCE.

17/KLAWS

&&

.AVIATION...
00Z TAF DISCUSSION.

MVFR CEILINGS CURRENTLY COVER THE TAF SITES. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN ALABAMA AHEAD OF AN
ADVANCING WARM FRONT. KTOI HAS ALREADY EXPERIENCED THUNDERSTORM
ACTIVITY AND EXPECT THUNDERSTORMS  WILL CONTINUE TO PUSH
NORTHWARD THROUGHOUT THE OVERNIGHT HOURS. CEILINGS SHOULD DROP
DOWN TO IFR AS THE WARM FRONT PUSHES NORTHWARD WITH VISIBILITIES
DROPPING DOWN TO IFR IN THE HEAVIER DOWNPOURS. MANY UPDATES AND
AMENDMENTS WILL LIKELY BE NEEDED TONIGHT TO REFINE TIMING AND
EVOLUTION OF THE ADVANCING WARM FRONT. THE COLD FRONT FURTHER TO
THE WEST WILL MOVE THROUGH THE AREA EARLY TOMORROW MORNING WITH
WINDS BECOMING MORE WESTERLY. THE PRESSURE GRADIENT WILL TIGHTEN
BEHIND THE FRONT AND WINDS WILL BECOME GUSTY AFTER 17Z TOMORROW.

MA

&&

.PREV DISCUSSION... /ISSUED 349 PM CDT SAT MAR 23 2013/

SHORT TERM...TONIGHT THROUGH SUNDAY.

STORM SYSTEM WHICH WILL BRING SEVERE STORMS AND POSSIBLY TORNADOES
TO CENTRAL ALABAMA TONIGHT IS TAKING SHAPE TO OUR WEST. A SURFACE
LOW IS DEVELOPING ALONG THE WESTERN LOUISIANA GULF COAST AS A TROUGH
MOVES INTO THE SOUTHERN PLAINS. WARM FRONT REMAINS DRAPED ACROSS THE
NORTHERN GULF COAST THIS AFTERNOON...WELL TO OUR SOUTH. MOST OF THE
ACTIVITY THIS AFTERNOON AS BEEN CONFINED TO THE FLORIDA PANHANDLE
AND ALABAMA COASTAL COUNTIES...CLOSER TO THE WARM FRONT AS IT INCHES
NORTHWARD. A COUPLE LINES OF SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED AND PUSHED NORTHWARD. THIS ACTIVITY WILL BE ELEVATED AS IT
RIDES OVER A STABLE AIRMASS AT THE SURFACE...BUT STILL POSES A RISK
OF LARGE HAIL AND DAMAGING WINDS.

THE SURFACE LOW TO OUR WEST WILL DEEPEN AND QUICKLY SHIFT EASTWARD
TONIGHT AS THE TROUGH SWINGS INTO THE LOWER MISSISSIPPI RIVER VALLEY
AND TAKES ON A NEGATIVE TILT. EXPECT TO SEE THUNDERSTORMS DEVELOP
WELL TO OUR WEST AND PUSH INTO CENTRAL ALABAMA THIS EVENING. AS THE
SURFACE LOW NEARS THE MISSISSIPPI STATE LINE...THE WARM FRONT TO OUR
SOUTH IS EXPECTED TO LIFT NORTHWARD...ALTHOUGH JUST HOW FAR REMAINS
UNCERTAIN. MODELS INDICATE A QUICK SURGE OF LOW LEVEL MOISTURE
NORTHWARD BEFORE MIDNIGHT IN THE SOUTHWEST AS THE SURFACE LOW AND
ASSOCIATED DRY LINE PUSH INTO THE AREA. THIS INCREASE IN LOW LEVEL
INSTABILITY...COUPLED WITH ENHANCED WIND FLOW FROM THE STRENGTHENING
STORM SYSTEM AND UPPER LEVEL JET STRUCTURE...WOULD SUPPORT A TORNADO
THREAT...ALONG WITH DAMAGING WINDS AND LARGE HAIL. THIS THREAT AREA
SHIFTS ACROSS SOUTHERN COUNTIES AFTER MIDNIGHT. FURTHER NORTH...IF
STORMS REMAIN ORGANIZED...DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE. DO NOT EXPECT TO MAKE ANY LARGE CHANGES TO THE HWO THREAT
AREAS AT THIS TIME.

MOST OF THE ACTIVITY WILL BE EAST OF CENTRAL ALABAMA BY SUNRISE.
MAIN UPPER LEVEL TROUGH CROSSES THE AREA TOMORROW...AS THE SURFACE
LOW TRACKS NORTHEASTWARD INTO EASTERN KENTUCKY. THIS WILL DRAG THE
ACTUAL COLD FRONT THROUGH THE AREA DURING THE DAY. MODELS SHOWING
QUITE A BIT OF INSTABILITY AHEAD OF THE FRONT...ALTHOUGH PROFILES
DRY OUT RATHER QUICKLY. EXPECT CLOUD COVER TO HANG AROUND TOMORROW
LONGER THAN MODEL GUIDANCE INDICATES...SO THOSE LOW LEVEL
INSTABILITIES MIGHT NOT BE REALIZED. NEVERTHELESS...FORCING
ASSOCIATED WITH THE UPPER TROUGH WILL BE ENOUGH TO KICK OFF A FEW
THUNDERSTORMS. GIVEN THE UNCERTAINTY ASSOCIATED WITH CLOUD COVER AND
MOISTURE AVAILABILITY WILL NOT ADD A MENTION OF LARGE HAIL IN
THE HWO FOR TOMORROW.

14

LONG TERM...SUNDAY NIGHT THROUGH SATURDAY.

BY SUNDAY EVENING THE COLD FRONT AND ALL PRECIP SHOULD BE EXITING
EAST CENTRAL ALABAMA. SOME VERY LIGHT WRAP AROUND PRECIP APPEARS
POSSIBLE BOTH MONDAY AND TUESDAY AFTERNOONS AS THE UPPER LOW BECOMES
MORE STRETCHED OVER THE SOUTHEAST. GIVEN THE VERY LIGHT QPF AMOUNTS
MOSTLY REMAINING OVER NORTHERN ALABAMA... LEFT POPS 10 PERCENT OR
LESS FOR BOTH DAYS. A FREEZE LOOKS POSSIBLE FOR BOTH TUESDAY AND
WEDNESDAY MORNINGS... WITH THE BETTER CHANCE OF SOME MID TO UPPER
20S ACROSS NORTH CENTRAL ALABAMA WEDNESDAY MORNING.

AN BROAD AREA OF SURFACE HIGH PRESSURE WILL MAINTAIN ITSELF OVER THE
EASTERN CONUS THROUGH THE SECOND HALF OF THE UPCOMING WEEK... WHICH
WILL ALLOW TEMPS TO INCREASE SOME EACH DAY FROM WEDNESDAY THROUGH
FRIDAY. A SLIGHT CHANCE OF RAIN SHOWERS RETURNS FRIDAY AND SATURDAY
AS LOW LEVEL MOISTURE BEGINS TO RETURN ACROSS THE SOUTHEAST AND THE
SURFACE HIGH PRESSURE MOVES OFF THE EAST COAST.

77/GLEASON

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     50  63  37  46  31 / 100  60  10  10  10
ANNISTON    52  66  37  47  30 / 100  60  10  10  10
BIRMINGHAM  54  66  35  48  31 / 100  50  10  10  10
TUSCALOOSA  56  66  37  51  33 / 100  40  10  10  10
CALERA      56  67  37  49  32 / 100  40  10  10  10
AUBURN      55  70  37  50  33 / 100  60  10  10  10
MONTGOMERY  57  73  39  53  35 / 100  40  10  10  10
TROY        54  74  38  53  33 / 100  40   0  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/05/14/77
Hazardous weather outlook, Mar 23, 6:14 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT SAT MAR 23 2013

ALZ011>015-017>050-242315-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
614 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SOME SEVERE THUNDERSTORMS ARE LIKELY TONIGHT BUT THE THREATS VARY
WITH LOCATION THROUGHOUT CENTRAL ALABAMA.

LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS ALL OF CENTRAL
ALABAMA OVERNIGHT. THE THREAT WILL INCREASE FROM WEST TO EAST THIS
EVENING AND WILL PERSISTS THROUGH 6 AM.

TORNADOES WILL BE POSSIBLE FOR AREAS NEAR AND SOUTH OF A LINE
FROM LIVINGSTON TO CLANTON TO AUBURN. THIS TORNADO THREAT WILL
GENERALLY BE FROM 10 PM UNTIL 6 AM. THIS THREAT IS DUE TO A WARM
FRONT SLOWLY MOVING INTO SOUTH CENTRAL ALABAMA OVERNIGHT.

LOCALLY HEAVY RAIN PRODUCING ISOLATED FLASH OR AREAL FLOODING WILL
BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA OVERNIGHT. THE GREATEST
THREAT APPEARS TO BE ALONG AND NORTH OF INTERSTATE 20 WHERE THE
HEAVIEST RAIN OCCURRED LAST NIGHT. TRAINING THUNDERSTORMS MAY
PRODUCE SOME ISSUES EVERYWHERE ELSE.

THE SEVERE THREAT WILL END FROM 3 AM TO AROUND 6 AM WEST TO EAST
AS DRIER AIR INVADES THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WINDY CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON BEHIND THE EXITING
COLD FRONT. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS OF 30 TO 40
MPH WILL BE POSSIBLE.

A MUCH COOLER AIR MASS WILL MOVE INTO THE REGION EARLY NEXT WEEK.
SUB FREEZING TEMPERATURES ARE POSSIBLE ON BOTH MONDAY AND TUESDAY
NIGHTS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT ACTIVATION WILL BE NEEDED
THROUGH SUNDAY MORNING...DUE TO THE THREAT OF SEVERE WEATHER.

75

In the hours before

Special weather statement, Mar 23, 9:17 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
917 PM CDT SAT MAR 23 2013

ALZ022-030-031-240315-
GREENE AL-PICKENS AL-SUMTER AL-
917 PM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMTER...PICKENS AND
NORTHERN GREENE COUNTIES UNTIL 1015 PM CDT...

AT 918 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF BEVILL
LOCK AND DAM TO 17 MILES WEST OF EMELLE...AND MOVING NORTHEAST AT 55
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  PICKENSVILLE...
  ALICEVILLE...
  CARROLLTON...
  REFORM...
  GORDO...

&&

LAT...LON 3331 8831 3345 8784 3302 8784 3302 8773
      3298 8773 3293 8778 3290 8777 3268 8838
TIME...MOT...LOC 0218Z 247DEG 50KT 3317 8838 3270 8855

GRANTHAM
Special weather statement, Mar 23, 10:10 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1010 PM CDT SAT MAR 23 2013

ALZ035-036-240400-
CHILTON AL-COOSA AL-
1010 PM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR COOSA AND EASTERN CHILTON
COUNTIES UNTIL 1100 PM CDT...

AT 1006 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHEAST OF BILLINGSLEY...OR 10 MILES SOUTH OF
CLANTON...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ROCKFORD...
  WEOGUFKA...
  STEWARTVILLE...
  KELLYTON...
  GOODWATER...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3290 8601 3275 8631 3277 8633 3275 8634
      3275 8641 3271 8641 3271 8671 3279 8676
      3309 8626 3310 8602 3309 8600
TIME...MOT...LOC 0311Z 237DEG 45KT 3273 8657

MA
Local storm report, Mar 23, 10:22 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1022 PM CDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             3 N CEDARVILLE          32.66N 87.67W
03/23/2013  E0.50 INCH       HALE               AL   EMERGENCY MNGR

&&

LINHARES
Local storm report, Mar 23, 10:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1023 PM CDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             HAVANA                  32.90N 87.62W
03/23/2013  E1.75 INCH       HALE               AL   EMERGENCY MNGR

&&

LINHARES
Special weather statement, Mar 23, 10:29 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1029 PM CDT SAT MAR 23 2013

ALZ023-240400-
TUSCALOOSA AL-
1029 PM CDT SAT MAR 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TUSCALOOSA COUNTY UNTIL
1100 PM CDT...

AT 1030 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF BOLEY
SPRINGS TO 6 MILES NORTHWEST OF LOW GAP...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  LAKE WILDWOOD...
  COALING...
  BANKHEAD LOCK AND DAM...
  BROOKWOOD...
  BULL CITY...

&&

LAT...LON 3359 8732 3352 8732 3350 8726 3350 8728
      3348 8729 3349 8733 3346 8733 3342 8725
      3332 8718 3328 8707 3325 8707 3322 8711
      3324 8714 3320 8720 3313 8720 3312 8729
      3301 8732 3301 8753 3361 8758
TIME...MOT...LOC 0330Z 258DEG 45KT 3355 8746 3304 8741

GRANTHAM
Local storm report, Mar 23, 10:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1047 PM CDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     HAIL             ROCKFORD                32.89N 86.22W
03/23/2013  E1.75 INCH       COOSA              AL   LAW ENFORCEMENT

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:30 PM CDTSevere Thunderstorm WarningBMXPerry60 min
Mar 23, 7:34 PM CDTSpecial Weather StatementBMXLowndes41 min
Mar 23, 7:44 PM CDTSpecial Weather StatementBMXGreene46 min
Mar 23, 8:10 PM CDTSevere Thunderstorm WarningBMXChilton65 min
Mar 23, 8:14 PM CDTSevere Thunderstorm WarningBMXBullock, Montgomery, Pike61 min
Mar 23, 8:26 PM CDTSpecial Weather StatementBMXHale49 min
Mar 23, 8:30 PM CDTSpecial Weather StatementBMXLamar, Marion60 min
Mar 23, 8:36 PM CDTSevere Thunderstorm WarningBMXHale, Marengo, Perry54 min
Mar 23, 8:41 PM CDTSpecial Weather StatementBMXPickens49 min
Mar 23, 8:54 PM CDTSpecial Weather StatementBMXCoosa51 min
Mar 23, 9:14 PM CDTSpecial Weather StatementBMXAutauga46 min
Mar 23, 9:17 PM CDTSpecial Weather StatementBMXGreene, Pickens58 min
Mar 23, 9:43 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter47 min
Mar 23, 10:01 PM CDTSevere Thunderstorm WarningBMXHale44 min
Mar 23, 10:10 PM CDTSpecial Weather StatementBMXCoosa50 min
Mar 23, 10:19 PM CDTSevere Thunderstorm WarningBMXBibb, Perry56 min
Mar 23, 10:28 PM CDTSevere Thunderstorm WarningBMXCoosa, Elmore47 min
Mar 23, 10:29 PM CDTSpecial Weather StatementBMXTuscaloosa31 min
Mar 23, 10:50 PM CDTSevere Thunderstorm WarningBMXChilton, Shelby55 min
Mar 23, 10:55 PM CDTSpecial Weather StatementBMXJefferson50 min
Mar 23, 11:21 PM CDTSpecial Weather StatementBMXCoosa, Talladega54 min
Mar 23, 11:36 PM CDTSpecial Weather StatementBMXRandolph24 min
Mar 23, 11:36 PM CDTSevere Thunderstorm WarningBMXCoosa39 min
Mar 23, 11:53 PM CDTSevere Thunderstorm WarningBMXClay, Tallapoosa52 min
Mar 24, 12:20 AM CDTSpecial Weather StatementBMXChambers, Randolph40 min
Mar 24, 12:29 AM CDTSpecial Weather StatementBMXTallapoosa16 min
Mar 24, 1:13 AM CDTAreal Flood AdvisoryBMXPickens2 hr
Mar 24, 1:24 AM CDTSpecial Weather StatementBMXBlount51 min
Mar 24, 2:00 AM CDTSpecial Weather StatementBMXPerry45 min
Mar 24, 2:17 AM CDTSpecial Weather StatementBMXJefferson43 min
Mar 24, 2:39 AM CDTAreal Flood AdvisoryBMXJefferson, Walker3 hr
Mar 24, 3:16 AM CDTSpecial Weather StatementBMXHale44 min
Mar 24, 3:22 AM CDTSpecial Weather StatementBMXChilton, Coosa38 min
Mar 24, 3:27 AM CDTSpecial Weather StatementBMXShelby33 min
Mar 24, 4:06 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more17 hr
Mar 24, 9:37 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter36 hr
Mar 24, 9:37 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter9 hr
Mar 24, 9:37 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter3 days
Mar 24, 6:15 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo3 days

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.